Adjust font size:
        

Site Search

The Hunger Project Bolen Report
Ohm Society
Untitled

Questions for Dr. Kennedy
Welcome to Ask Dr. Kennedy. We encourage you to post your comments and questions here. We look forward to challenging questions as they are an education for us as well as for you. Please consider the following guidelines when posting:

Ask Dr. Kennedy is an educational service. Any medical advice on which you act should come directly from your personal physician.
Mention of any commercial products for sale will be removed.
Do not enter your title or message in ALL CAPS. If you do so, it will be removed.
Take care for your spelling, grammar, punctuation, and capitalization.
 
Adrenals
Posted by: Carol
Date: May 20, 2003 12:27 AM

I have taken my 19 year old daughter to countless docs. She had a lot of symptoms of hyperthyroid, but thyroid tests came out fine. So our doctor ran an ACTH stress test. The doctor who ran it was concerned that the number didn't double. The experts (endocrinologists) said it was fine, in spite of all her symptoms. Can I give you those numbers. her 8 AM cortisol was 21 which was fine. 30 minutes after injection 27 and 1 hour after 29. A saliva DHEA was 4 on a range of 3-10. Her urine Catecholamines were norepinephrine 22.(range 12-66) Epinephrine was non-existent on this test. She had MRI's on her brain...saw neurologists, endocrinologist etc. at the Sansum clinic in Santa Barbara. We have also been to other endocrinologists. She is being treated for Hashimito's thyroiditis and the doctor now agreed to give her Cortef because she wasn't tolerating thyroid, it make her lightheaded and almost black out. I am so confused. Is it awful to have her on Cortef? She has been having trouble with "thirst" and frequent urinnation, and allergies..She hasn't been on Cortef very long. She is also on Levoxyl. Should I run more tests?

RE: Adrenals
Posted by: Ron Kennedy, M.D.
Date: May 22, 2003 10:38 AM

I see no reason to give Cortef. The adrenals do not appear to be the problem. The devil is in the diagnosis, if it is correct: Hashimoto's. You will have to be patient while this problem runs its course (usually 3-4 years). It will cause symptoms of both hyperthyroidism and hypothyroidism, typically a rocky, hilly kind of course and may require frequent testing and adjustment of medications. At best it is typically difficult to manage. You can learn more about it by reading my article. Click on "Library Articles" to the left and scroll down.



This Thread has been closed

 




health healing information, physician medical library medical informaion, health, healing, advertising
(468 words)